Alert archive / Oregon / Flood Watches in 2016

Flood Watch 4, NWS Medford, OR

March 11, 20164 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this flood watch at Mar 11, 2016, 8:59 AM PST for 4 counties in Oregon; Siskiyou County, California. It took effect at Mar 12, 2016, 4:00 AM PST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2016, 8:59 AM PST (16:59 UTC)
In effect from
Mar 12, 2016, 4:00 AM PST
Expired
Mar 14, 2016, 3:24 AM PDT
In force
46 hr
Issued by
NWS Medford, OR
Flood severity
None

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 86 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WGUS66 KMFR 111659
FFAMFR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST FRI MAR 11 2016

...FLOODING POSSIBLE THIS WEEKEND IN LOW-LYING AREAS OF SW OREGON
AND SISKIYOU COUNTY...

.A SERIES OF STRONG PACIFIC STORMS WILL BRING HEAVY RAIN TO MUCH
OF SW OREGON AND NORTHERN CALIFORNIA. THIS CAN CAUSE FLOODING IN
LOW LYING AREAS. RIVERS AND CREEKS IN SOUTHERN CURRY COUNTY WILL
BE EXACERBATED BY HIGH TIDE.

CAZ080>083-ORZ021>024-120500-
/O.NEW.KMFR.FA.A.0004.160312T1200Z-160314T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...DUNSMUIR...
MCCLOUD...COOS BAY...NORTH BEND...BANDON...PORT ORFORD...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...CAVE JUNCTION
859 AM PST FRI MAR 11 2016

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST 
  OREGON...INCLUDING THE FOLLOWING AREAS...IN NORTHERN 
  CALIFORNIA...CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND 
  SOUTHEAST SISKIYOU COUNTY...SOUTH CENTRAL SISKIYOU COUNTY AND 
  WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CENTRAL DOUGLAS 
  COUNTY...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND 
  JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. 

* FROM LATE TONIGHT THROUGH MONDAY MORNING

* HEAVY RAINFALL FROM A SERIES OF STRONG STORMS MAY CREATE URBAN
  AND SMALL STREAM FLOODING. OF PARTICULAR CONCERNS ARE THE CHETCO
  RIVER AND HUNTER CREEK IN SOUTHERN CURRY COUNTY WHERE HEAVY RAIN
  WILL BE EXACERBATED BY HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN
CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM
RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A
POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
7 follow-up statements
515 
WGUS66 KMFR 120432
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
832 PM PST FRI MAR 11 2016

...FLOODING POSSIBLE THIS WEEKEND IN LOW-LYING AREAS OF SW OREGON
AND SISKIYOU COUNTY...

.A SERIES OF STRONG PACIFIC STORMS WILL BRING HEAVY RAIN TO MUCH
OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS MAY CAUSE
FLOODING IN LOW LYING AREAS. ANY FLOODING IN RIVERS AND CREEKS
NEAR THE COAST IN SOUTHERN CURRY COUNTY WILL BE INTENSIFIED BY
ABOVE AVERAGE HIGH TIDES.

CAZ080>083-ORZ021>024-122315-
/O.CON.KMFR.FA.A.0004.160312T1200Z-160314T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...DUNSMUIR...
MCCLOUD...COOS BAY...NORTH BEND...BANDON...PORT ORFORD...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...CAVE JUNCTION
832 PM PST FRI MAR 11 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY THROUGH
MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... 
  CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU 
  COUNTY...SOUTH CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU 
  COUNTY. IN SOUTHWEST OREGON...CENTRAL DOUGLAS COUNTY...CURRY 
  COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND 
  SOUTH CENTRAL OREGON COAST. 

* FROM LATE TONIGHT THROUGH MONDAY MORNING

* HEAVY RAINFALL FROM A SERIES OF STRONG STORMS MAY CREATE URBAN 
  AND SMALL STREAM FLOODING. OF PARTICULAR CONCERNS ARE THE 
  CHETCO RIVER AND HUNTER CREEK IN SOUTHERN CURRY COUNTY WHERE 
  HEAVY RAIN WILL BE EXACERBATED BY HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN
CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM
RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A
POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SK
203 
WGUS66 KMFR 122145
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
145 PM PST SAT MAR 12 2016

...FLOODING POSSIBLE THIS WEEKEND IN LOW-LYING AREAS OF SW OREGON
AND SISKIYOU COUNTY...

.A SERIES OF STRONG PACIFIC STORMS WILL BRING HEAVY RAIN TO MUCH
OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS MAY CAUSE
FLOODING IN LOW LYING AREAS. ANY FLOODING IN RIVERS AND CREEKS
NEAR THE COAST IN SOUTHERN CURRY COUNTY WILL BE INTENSIFIED BY
ABOVE AVERAGE HIGH TIDES.

CAZ080>083-ORZ021>024-130545-
/O.CON.KMFR.FA.A.0004.000000T0000Z-160314T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...DUNSMUIR...
MCCLOUD...COOS BAY...NORTH BEND...BANDON...PORT ORFORD...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...CAVE JUNCTION
145 PM PST SAT MAR 12 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... 
  CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU 
  COUNTY...SOUTH CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU 
  COUNTY. IN SOUTHWEST OREGON...CENTRAL DOUGLAS COUNTY...CURRY 
  COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND 
  SOUTH CENTRAL OREGON COAST. 

* THROUGH MONDAY MORNING.

* HEAVY RAINFALL FROM A SERIES OF STRONG STORMS MAY CREATE URBAN
  AND SMALL STREAM FLOODING. OF PARTICULAR CONCERNS ARE THE CHETCO
  RIVER AND HUNTER CREEK IN SOUTHERN CURRY COUNTY WHERE HEAVY RAIN
  WILL BE EXACERBATED BY HIGH TIDE. ANOTHER AREA OF CONCERN IS THE
  SACRAMENTO RIVER NEAR DUNSMUIR.

* HEAVY RAIN MAY RESULT IN LANDSLIDES OR DEBRIS FLOWS ALONG
  UNSTABLE SLOPES, PARTICULARLY NEAR THE HAPPY CAMP COMPLEX,
  COLLIER BUTTE, JULY COMPLEX AND BUCKSKIN BURNSCARS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN
CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM
RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A
POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

CS/BPN
646 
WGUS66 KMFR 122157
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
157 PM PST SAT MAR 12 2016

...FLOODING POSSIBLE THIS WEEKEND IN LOW-LYING AREAS OF SW OREGON
AND SISKIYOU COUNTY...

.A SERIES OF STRONG PACIFIC STORMS WILL BRING HEAVY RAIN TO MUCH
OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS MAY CAUSE
FLOODING IN LOW LYING AREAS. ANY FLOODING IN RIVERS AND CREEKS
NEAR THE COAST IN SOUTHERN CURRY COUNTY WILL BE INTENSIFIED BY
ABOVE AVERAGE HIGH TIDES.

CAZ080>083-ORZ021>024-130600-
/O.CON.KMFR.FA.A.0004.000000T0000Z-160314T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...DUNSMUIR...
MCCLOUD...COOS BAY...NORTH BEND...BANDON...PORT ORFORD...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...CAVE JUNCTION
157 PM PST SAT MAR 12 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... 
  CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU 
  COUNTY...SOUTH CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU 
  COUNTY. IN SOUTHWEST OREGON...CENTRAL DOUGLAS COUNTY...CURRY 
  COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND 
  SOUTH CENTRAL OREGON COAST. 

* THROUGH MONDAY MORNING

* HEAVY RAINFALL FROM A SERIES OF STRONG STORMS MAY CREATE URBAN 
  AND SMALL STREAM FLOODING. OF PARTICULAR CONCERNS ARE THE 
  CHETCO RIVER AND HUNTER CREEK IN SOUTHERN CURRY COUNTY WHERE 
  HEAVY RAIN WILL BE EXACERBATED BY HIGH TIDE. ANOTHER AREA OF 
  CONCERN IS THE SACRAMENTO RIVER NEAR DUNSMUIR. 

* HEAVY RAIN MAY RESULT IN LANDSLIDES OR DEBRIS FLOWS ALONG 
  UNSTABLE SLOPES... PARTICULARLY NEAR THE HAPPY CAMP COMPLEX... 
  COLLIER BUTTE... JULY COMPLEX AND BUCKSKIN BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN
CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM
RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A
POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
763 
WGUS66 KMFR 130552
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
952 PM PST SAT MAR 12 2016

...FLOODING POSSIBLE THIS WEEKEND IN LOW-LYING AREAS OF SOUTHWEST 
OREGON AND SISKIYOU COUNTY...

.A STRONG PACIFIC STORM WILL BRING HEAVY RAIN TO MUCH OF
SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS MAY CAUSE FLOODING
IN LOW LYING AREAS...ESPECIALLY GIVEN SOILS ARE ALREADY SATURATED
FROM PREVIOUS STORMS. ANY FLOODING IN RIVERS AND CREEKS NEAR THE
COAST IN SOUTHERN CURRY COUNTY WILL BE INTENSIFIED BY ABOVE
AVERAGE HIGH TIDES.

CAZ080>083-ORZ021>024-132200-
/O.CON.KMFR.FA.A.0004.000000T0000Z-160314T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...DUNSMUIR...
MCCLOUD...COOS BAY...NORTH BEND...BANDON...PORT ORFORD...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...CAVE JUNCTION
952 PM PST SAT MAR 12 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... 
  CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU 
  COUNTY...SOUTH CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU 
  COUNTY. IN SOUTHWEST OREGON...CENTRAL DOUGLAS COUNTY...CURRY 
  COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND 
  SOUTH CENTRAL OREGON COAST. 

* THROUGH MONDAY MORNING

* HEAVY RAINFALL FROM A SERIES OF STRONG STORMS MAY CREATE URBAN
  AND SMALL STREAM FLOODING. OF PARTICULAR CONCERN ARE THE CHETCO
  RIVER AND HUNTER CREEK IN SOUTHERN CURRY COUNTY WHERE HEAVY RAIN
  WILL BE EXACERBATED BY HIGH TIDE. ANOTHER AREA OF CONCERN IS THE
  SACRAMENTO RIVER NEAR DUNSMUIR.

* HEAVY RAIN MAY RESULT IN LANDSLIDES OR DEBRIS FLOWS ALONG
  UNSTABLE SLOPES...PARTICULARLY NEAR THE HAPPY CAMP COMPLEX...
  COLLIER BUTTE...JULY COMPLEX AND BUCKSKIN BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN
CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM
RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A
POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SK
893 
WGUS66 KMFR 132117
FFAMFR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
217 PM PDT SUN MAR 13 2016

...POSSIBLE FLOODING CONTINUES IN LOW-LYING AREAS OF SOUTHWEST
OREGON AND SISKIYOU COUNTY TONIGHT...

.A STRONG PACIFIC STORM WILL CONTINUE TO BRING HEAVY RAIN TO MUCH
OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA TONIGHT. THIS MAY
CAUSE FLOODING IN LOW LYING AREAS...AS SOILS ARE ALREADY
SATURATED FROM PREVIOUS STORMS. ANY FLOODING IN RIVERS AND CREEKS
NEAR THE COAST IN SOUTHERN CURRY COUNTY WILL BE INTENSIFIED BY
ABOVE AVERAGE HIGH TIDES.

ORZ023-132230-
/O.CAN.KMFR.FA.A.0004.000000T0000Z-160314T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL DOUGLAS COUNTY-
217 PM PDT SUN MAR 13 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON HAS BEEN
CANCELLED. RAINFALL WILL CONTINUE TO LESSEN TONIGHT. CREEKS WILL
CONTINUE TO RISE THIS AFTERNOON...BUT ARE EXPECTED TO REMAIN BELOW
FLOOD BEFORE SUBSIDING THIS EVENING.

$$

CAZ080>083-ORZ021-022-024-141030-
/O.EXT.KMFR.FA.A.0004.000000T0000Z-160314T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...DUNSMUIR...
MCCLOUD...COOS BAY...NORTH BEND...BANDON...PORT ORFORD...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...CAVE JUNCTION
217 PM PDT SUN MAR 13 2016

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... 
  CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU 
  COUNTY...SOUTH CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU 
  COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN 
  CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON 
  COAST. 

* THROUGH LATE TONIGHT

* HEAVY RAINFALL FROM A SERIES OF STRONG STORMS MAY CREATE URBAN
  AND SMALL STREAM FLOODING. OF PARTICULAR CONCERN ARE THE PISTOL RIVER
  AND HUNTER CREEK IN SOUTHERN CURRY COUNTY WHERE HEAVY RAIN WILL
  BE EXACERBATED BY HIGH TIDE. ANOTHER AREA OF CONCERN IS THE
  SACRAMENTO RIVER NEAR DUNSMUIR.

* HEAVY RAIN MAY RESULT IN LANDSLIDES OR DEBRIS FLOWS ALONG 
  UNSTABLE SLOPES...PARTICULARLY NEAR THE HAPPY CAMP COMPLEX... 
  COLLIER BUTTE...JULY COMPLEX AND BUCKSKIN BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN
CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM
RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A
POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
SVEN
540 
WGUS66 KMFR 141020
FFAMFR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
320 AM PDT MON MAR 14 2016


CAZ080>083-ORZ021-022-141130-
/O.CAN.KMFR.FA.A.0004.000000T0000Z-160314T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
320 AM PDT MON MAR 14 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST
OREGON HAS BEEN CANCELLED. SCATTERED SHOWERS WILL CONTINUE THIS
MORNING...THEN WILL DECREASE THIS AFTERNOON.

$$

ORZ024-150000-
/O.EXT.KMFR.FA.A.0004.000000T0000Z-160315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
320 AM PDT MON MAR 14 2016

...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREA...
   EASTERN CURRY COUNTY AND JOSEPHINE COUNTY. 

* THROUGH THIS AFTERNOON

* SHOWERS WILL CONTINUE TODAY WITH THE ROGUE RIVER AT AGNESS
  EXPECTED TO REMAIN NEAR BANKFULL THROUGH THIS AFTERNOON. SHOWERS
  WILL DECREASE THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT.
PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN
CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM
RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A
POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
677 
WGUS66 KMFR 141024
FFAMFR

FLOOD WATCH
NATIONAL WEATHER SERVICE MEDFORD OR
324 AM PDT MON MAR 14 2016


ORZ024-141130-
/O.CAN.KMFR.FA.A.0004.000000T0000Z-160315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
324 AM PDT MON MAR 14 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON HAS BEEN
CANCELLED. SCATTERED SHOWERS WILL CONTINUE TODAY...THEN WILL
DECREASE THIS EVENING AND TONIGHT. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this flood watch went out at Mar 11, 2:10 AM PST, 6 hours 49 minutes earlier.

Area forecast discussion, Mar 11, 2:10 AM PST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
210 AM PST FRI MAR 11 2016

UPDATED MARINE DISCUSSION

.DISCUSSION...11/00Z NAM/GFS/EC IN.

THE NORTHERN HEMISPHERIC 500 MB HEIGHT PATTERN INITIALLY SHOWS A
WAVE NUMBER OF THREE AROUND THE GLOBE...WHICH IS USUALLY A
STAGNANT OR RETROGRESSIVE PATTERN. SURE ENOUGH...THERE IS REX
BLOCK OVER THE CENTRAL U.S. HOWEVER...IT WILL MORPH TO A FOUR
WAVE PATTERN LATER ON TODAY...AND THIS WILL SUPPORT A RESUMPTION
OF A PROGRESSIVE PATTERN. IF THE 10/12Z AND 11/00Z EC
VERIFIES...THE THREE WAVE PATTERN WILL RETURN DURING THE MIDDLE OF
NEXT WEEK WITH A SIGNIFICANT BLOCK SETTING UP ALONG THE WEST COAST
INTO NEXT WEEKEND.

CLOSER IN...IN BOTH SPACE AND TIME...THE PACIFIC NORTHWEST REMAINS
UNDER STRONG SOUTHWEST FLOW ALOFT BETWEEN AN OFFSHORE LONG WAVE
TROUGH AND THE AFOREMENTIONED REX BLOCK OVER THE CENTRAL U.S.
SHORT WAVES EJECTED BY THE OFFSHORE TROUGH WILL BRING CONTINUED
ROUNDS OF WIND AND PRECIPITATION TO THE AREA.

THE NEXT WAVE WILL MOVE ONSHORE FRIDAY AFTERNOON WITH MOST OF THE
ENERGY DIRECTED INTO CENTRAL CALIFORNIA. THAT'S WHERE THE BULK OF
THE PRECIPITATION WILL FALL. THE HEAVIEST PRECIPITATION OVER THE
MEDFORD CWA WILL EXTEND FROM THE MOUNT SHASTA AREA NORTHWEST
THROUGH WESTERN SISKIYOU COUNTY TO THE SOUTHERN OREGON COAST AND
COAST RANGE. PRECIPITATION WILL DEVELOP LATER THIS MORNING AND
DIMINISH THIS EVENING. HIGH TEMPERATURES FRIDAY WILL BE NEAR
CLIMATIC NORMALS FOR THIS DATE. WINDS WILL NOT BE A MAJOR
FACTOR...EXCEPT OVER THE SOUTHERN SHASTA VALLEY. WITH 700 MB FLOW
PEAKING AT ABOUT 45 KT...IT WILL BE BREEZY THERE WITH GUSTS TO 40
MPH POSSIBLE AT WEED.

THE NEXT WAVE WILL MOVE ONSHORE SATURDAY MORNING...AND THE ENERGY
ASSOCIATED WITH THIS ONE WILL BE DIRECTED FARTHER NORTH. THE
INITIAL TARGET WILL BE THE OREGON AND WASHINGTON COAST...BUT WILL
SHIFT FARTHER NORTH WITH TIME. THE PRECIPITATION FROM THIS WAVE
WILL STILL BE AROUND WHEN THE SURFACE FRONT ASSOCIATED WITH YET
ANOTHER WAVE MOVES ONSHORE LATE SATURDAY NIGHT. THE HEAVIEST
PRECIPITATION WITH THIS SYSTEM WILL BE ALONG THE COAST AND COAST
RANGE FROM CENTRAL OREGON DOWN THROUGH NORTHERN CALIFORNIA. POST-
FRONTAL SHOWERS WILL CONTINUE SUNDAY INTO MONDAY. ALL THIS WILL
OCCUR IN A COLDER THAN NORMAL ENVIRONMENT WITH SATURDAY HIGH
TEMPERATURES 5-10 DEGREES BELOW NORMAL AND SUNDAY HIGHS AROUND 5
DEGREES BELOW NORMAL.

BY THIS TIME FLOODING MAY BE A CONCERN DUE TO THE PERSISTENT AND
OCCASIONALLY HEAVY PRECIPITATION. THE MAIN THREAT WILL BE ALONG
THE COQUILLE RIVER FROM MYRTLE POINT TO THE OCEAN.

THERE IS GOOD POTENTIAL FOR A MAJOR SNOW EVENT AT HIGHER
ELEVATIONS FRIDAY NIGHT INTO SUNDAY NIGHT. STRONG SOUTHWEST TO
WEST FLOW ALOFT WILL PERSIST THROUGH THIS PERIOD...SO HIGHER
WEST AND SOUTHWEST FACING TERRAIN...SUCH AS THE CASCADES...MAY
GET QUITE A BIT OF UPSLOPE ENHANCED SNOW. SNOW LEVELS WILL RANGE
BETWEEN 3000 AND 5000 FEET THROUGHOUT THIS INTERVAL...SO AREAS
SUCH AS DIAMOND LAKE...CRATER LAKE...MOUNT ASHLAND...MOUNT
SHASTA...AND OTHER AREAS OVER 5000 FEET MAY WIND UP WITH 4 TO 6
FEET OF SNOW BY THE TIME IT ALL ENDS.

WEAKER WAVES WILL FOLLOW SUNDAY NIGHT AS THE LONG WAVE TROUGH
FINALLY MOVES ONSHORE IN A MUCH WEAKENED STATE. POST-FRONTAL
SHOWERS WILL PERSIST THROUGH THIS INTERVAL. MONDAY HIGHS WILL BE
SIMILAR TO THE SATURDAY HIGHS...5 TO 10 DEGREES BELOW NORMAL.

AN AMPLIFYING RIDGE WILL BUILD INTO THE WEST COAST MONDAY...
EVENTUALLY BECOMING THE CENTERPIECE OF AN OMEGA BLOCK. THE RIDGE
WILL REMAIN ALONG THE WEST COAST THURSDAY NIGHT INTO SATURDAY.
SHOWERS WILL GRADUALLY DIMINISH MONDAY INTO WEDNESDAY AS THE RIDGE
AMPLIFIES AND PUSHES THE STORM TRACK BACK NORTH.

THURSDAY AND FRIDAY WILL LIKELY BE DRY. TEMPERATURES WILL WARM
TUESDAY THROUGH FRIDAY WITH INLAND HIGHS REACHING 10 TO 15 DEGREES
ABOVE NORMAL BY NEXT FRIDAY.

&&

.AVIATION...FOR THE 11/06Z TAF CYCLE...MVFR WITH AREAS OF IFR CAN
BE EXPECTED IN THE UPSLOPE AREAS NEAR MOUNT SHASTA AS MOISTURE
RETURNS FROM THE SOUTH OVERNIGHT. LIGHT RAIN MAY ALSO BRING CIGS
DOWN TO MVFR AT TIMES ACROSS THE REMAINDER OF NORCAL AND SOUTHERN
KLAMATH/LAKE COUNTIES. HIGHER TERRAIN OBSCURATIONS ARE LIKELY
OVERNIGHT. LOW PRESSURE MOVES SOUTH OF THE REGION FRIDAY WITH
OCCASIONAL LIGHT RAIN AND A MIX OF MVFR/VFR CIGS WITH
TERRAIN OBSCURATIONS THROUGH THE DAY. SPILDE

&&

.MARINE...UPDATED 200 AM PST FRI 11 MAR 2016...STEEP AND
HAZARDOUS SWELL DOMINATED SEAS WILL SUBSIDE EARLY THIS MORNING.
LOW PRESSURE NEAR 38N/130W IS EXPECTED TO WEAKEN AS IT MOVES EAST
INTO NORTHERN CAL. HOWEVER THE 6Z NAM SHOWS ANOTHER SURFACE LOW
DEVELOPING AROUND 4 AM PST THIS MORNING AND MOVING NORTH OVER THE
OUTER WATERS. THE LATEST RUN OF THE RAP ALSO HINTS AT THIS. IF
THIS SCENARIO PLAYS OUT, THEN SOUTH WINDS WILL INCREASE, POSSIBLY
REACHING SMALL CRAFT ADVISORY MAINLY SOUTH OF CAPE BLANCO THIS
MORNING. CONFIDENCE IS LOW ON THIS SCENARIO, BUT WILL NEED TO BE
MONITORED CLOSELY. SOUTH WINDS WILL INCREASE AHEAD OF A STRONG
COLD FRONT LATE THIS EVENING AND REACH GALE FORCE TONIGHT, BUT IT
LOOKS LIKE IT WILL ONLY BE FOR A 6 HOUR PERIOD. THE MODELS ARE IN
GOOD AGREEMENT WITH FRONT REACHING THE COAST AROUND 4 AM PST
SATURDAY, THEN MOVING ONSHORE. THE NEXT STORM IS EXPECTED SUNDAY
MORNING. THIS ONE WILL WARRANT CLOSE WATCHING. THE EC AND GFS SHOW
A SURFACE LOW DEVELOPING NEAR 135W SATURDAY EVENING, RAPIDLY
DEEPENING AND MOVING INSIDE OF 130 W EARLY SUNDAY MORNING, THEN
MOVING NORTHEAST TOWARDS THE WASHINGTON COAST LATER SUNDAY
MORNING. THE TRACK OF THE LOW AS IT RAPIDLY DEEPENS MAY BE TOO FAR
NORTH TO WARRANT STORM FORCE WINDS, BUT GALES ARE LIKELY. FOR NOW
IN ORDER TO AVOID CONFUSION, WE'LL HOLD OFF ON ANY HEADLINES UNTIL
THE FIRST GALE WARNING EXPIRES. IF THAT WEREN'T ENOUGH, VERY HIGH
AND VERY LONG PERIOD SWELL IS ALSO EXPECTED TO MOVE IN SUNDAY
MORNING. THE COMBINATION OF WIND WAVES AND HIGH SWELL COULD RESULT
IN DANGEROUS SEAS AND MARINERS ARE URGED TO REMAIN IN PORT UNTIL
THIS PERIOD OF STORMY WEATHER ENDS. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH MONDAY
        AFTERNOON FOR ORZ027-028.

CA...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SUNDAY
        NIGHT FOR CAZ082.
     WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH MONDAY EVENING
        FOR CAZ080.
     WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
        FOR CAZ083.

PACIFIC COASTAL WATERS...GALE WATCH FROM FRIDAY EVENING THROUGH
        SATURDAY MORNING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST FRIDAY
        FOR PZZ350-356-370-376.

15/15/10

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:23 AM PSTGale WarningMFR29 hr
Mar 11, 2:23 AM PSTHazardous Seas WarningMFR47 hr
Mar 11, 3:00 AM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath3 days
Mar 11, 9:07 AM PSTRiver Flood WatchMFRCoos, Curry, Douglas72 hr
Mar 11, 12:44 PM PSTWind AdvisoryMFRKlamath, Lake30 hr
Mar 11, 2:10 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake24 hr
Mar 11, 2:45 PM PSTGale WatchMFR17 hr
Mar 11, 2:45 PM PSTSmall Craft AdvisoryMFR7 hr
Mar 11, 2:45 PM PSTStorm WatchMFR17 hr
Mar 11, 12:44 PM PSTWind AdvisoryMFRSiskiyou3 hr

Nearby

Flood Watches in Oregon, 2016Flood Watches in California, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.